Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 6, 2016, 10:51 PM CDT for Jackson County, Johnson County, Illinois. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 10:51 PM CDT (03:51 UTC)
- Expired
- Jul 7, 2016, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, IL, Johnson County, IL
The radar
The Paducah radar (KPAH), 79 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 11:56 PM CDT | FLASH FLOOD | Carbondale, IL | ROUTE 13 EASTBOUND NEAR WALL STREET IN CARBONDALE COVERED BY SEVERAL INCHES OF WATER WITH TWO CARS STRANDED. MANHOLE COVERS BLOW OUT WITH WATER UP/OUT. |
| Jul 7, 12:00 AM CDT | HEAVY RAIN 4.26 | Carbondale, IL | DAILY RAINFALL TOTAL FROM JULY 6TH |
| Jul 7, 12:00 AM CDT | HEAVY RAIN 4.26 | Carbondale, IL | DAILY RAINFALL TOTAL FROM JULY 6TH. |
| Jul 7, 1:00 AM CDT | FLASH FLOOD | Vienna, IL | WATER COVERING SOME PORTIONS OF LOCAL ROADS |
| Jul 7, 1:00 AM CDT | FLASH FLOOD | Vienna, IL | WATER COVERING SOME PORTIONS OF LOCAL ROADS. |
| Jul 7, 1:15 AM CDT | FLASH FLOOD | 3 N Murphysboro, IL | FLASH FLOODING OF ROADS AND YARDS...DRIVEWAY OF HOME COMPLETELY FLOODED AND DITCHES OVERFLOWING INTO THE STREET IN SEVERAL LOCATIONS NEAR HARRISON ROAD |
| Jul 7, 1:15 AM CDT | FLASH FLOOD | 3 N Murphysboro, IL | FLASH FLOODING OF ROADS AND YARDS...DRIVEWAY OF HOME COMPLETELY FLOODED AND DITCHES OVERFLOWING INTO THE STREET IN SEVERAL LOCATIONS NEAR HARRISON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WGUS53 KPAH 070351
FFWPAH
ILC077-087-070645-
/O.NEW.KPAH.FF.W.0040.160707T0351Z-160707T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1051 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHERN ILLINOIS...
JOHNSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 145 AM CDT
* AT 1050 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH
TORRENTIAL DOWNPOURS CONTINUING TO MOVE OVER THE SAME LOCATIONS.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARBONDALE...MURPHYSBORO...VIENNA...DE SOTO...GOREVILLE...
ELKVILLE...HURST...AVA...GRAND TOWER...KARNAK...CEDAR LAKE AREA...
LAKE OF EGYPT AREA...MAKANDA...DOWELL...CAMPBELL HILL...
VERGENNES...GORHAM...CYPRESS...NEW BURNSIDE AND BUNCOMBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3795 8915 3760 8915 3760 8871 3734 8871
3734 8890 3730 8893 3730 8904 3759 8904
3760 8945 3756 8947 3757 8949 3760 8948
3765 8952 3769 8952 3771 8958 3775 8962
3775 8967 3778 8966 3782 8968 3795 8960
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:47 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 6, 6:47 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Paducah KY 647 PM CDT WED JUL 6 2016 .UPDATE... Issued at 640 PM CDT Wed Jul 6 2016 For aviation section. && .SHORT TERM...(Tonight through Friday night) Issued at 342 PM CDT Wed Jul 6 2016 One MCS is a problem, 2 MCSs interacting with one another is impossible to account for, and the models are definitely having trouble. Bottom line is that this is a low confidence forecast. We will have to wait for the current MCV to rain itself out over the region, which may take well into the evening, but the damaging winds and severe threat have already pushed east out of our Kentucky counties. Will cancel remaining Watch 337 shortly. The upper ridge will expand from the southern Plains eastward through the southeast states Thursday into Friday. At the surface, we will have rather strong southwesterly flow through the period. The 12Z models bring a compact upper storm system eastward into the western Great Lakes Friday, and this may push a weak surface boundary southward into our region. Until the upper ridge begins to builds farther east, we will have to be concerned with one or more additional MCSs moving southeast through the region. Most guidance emphasizes the northeast half of the area, but there is quite a bit of variability in timing and location through early Friday, so the forecast will need adjusting once it becomes more obvious. There is a decent signal for the outflow/cold front to focus convection across the southern half of the area Friday into Friday night. Not sure if it should be believed at this point, but we will have decent chance PoPs down there just in case. Given the heat and humidity expected and the potential for some decent westerly flow aloft, severe weather will be a real possibility with any convection that reaches the area. Hopefully, we will not see anything quite as nasty as this afternoon. Forecast heat indices for Thursday and Friday are well above 100, and even into Advisory territory on Friday. However, given the uncertainties in the MCS forecast, we will not attempt to issue an Advisory for either afternoon at this time. .LONG TERM...(Saturday through Wednesday) Issued at 342 PM CDT Wed Jul 6 2016 The extended forecast period suggests that the WFO PAH forecast area will remain on the eastern limb of the short amplitude mid/upper level ridge in the Central U.S. The preferred GFS/GFS Ensemble/Canadian guidance indicate that energy breaking off the Alaskan/Western Canada closed low will ride of the intermountain region, dampen the Central U.S. ridge and develop and deepen a small low in Ohio and Tennessee valley. This feature will return moisture back into the WFO PAH forecast area from the stalled out cold front that is expected to push through the region on Friday. Unfortunately, this low will serve as a small scale Omega block, disrupting upstream flow and generating shortwaves across the area at least through next Monday, when a larger scale trough will push into the Plains and Middle Mississippi River Valley. At this point in time, am concerned that parts of Southeast Missouri may see excessive rainfall over the weekend. This area will need to be monitored for flooding potential this weekend. Otherwise, moderated max/min temperatures downward until next Wednesday, when minor ridging develops just ahead of the next Upper Midwest trough and increases thickness and temperatures briefly on Wednesday. && .AVIATION... Issued at 640 PM CDT Wed Jul 6 2016 Main forecast concern later tonight 08-13z will be with fog possibility over wet soils from recent thunderstorms. Models not really hinting at much at this time, so will stick with MVFR vsbys for the most part at this time. If winds decouple completely, could be lower IFR conditions. Chance of thunderstorms again tomorrow, esp in PM, but timing and coverage uncertainties preclude explicit mention at this time. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...DRS LONG TERM...Smith AVIATION...GM
Hazardous weather outlook, Jul 6, 9:31 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 931 PM CDT WED JUL 6 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-072130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 931 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT MULTIPLE ROUNDS OF THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL BE POSSIBLE TONIGHT OVER PORTIONS OF SOUTHEAST ILLINOIS AND MUCH OF WESTERN KENTUCKY. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE OR MORE COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST PRIMARILY OVER THE NORTHEAST HALF OF THE REGION THURSDAY THROUGH FRIDAY. DAMAGING WINDS WILL BE A CONCERN...ALONG WITH LOCALLY HEAVY RAINFALL AND LIGHTINING. IN THE ABSENCE OF THUNDERSTORMS...AFTERNOON HEAT INDEX VALUES MAY REACH THE 100 TO 105 DEGREE RANGE THURSDAY AND FRIDAY. DAILY CHANCES OF THUNDERSTORMS ARE FORECAST FOR ALL OR PORTIONS OF THE REGION SATURDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND LIGHTNING APPEAR TO BE THE PRIMARY CONCERNS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT SOME POINT THURSDAY THROUGH FRIDAY...MAINLY OVER THE NORTHEAST HALF OF THE REGION.
In the hours before
Local storm report, Jul 6, 10:30 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1030 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM FLASH FLOOD 1 N HURST 37.85N 89.14W
07/06/2016 WILLIAMSON IL TRAINED SPOTTER
HWY 149 ALONG FRANKLIN COUNTY LINE
&&
BP2Local storm report, Jul 6, 10:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1031 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLASH FLOOD CENTRAL CITY 37.30N 87.13W
07/06/2016 MUHLENBERG KY EMERGENCY MNGR
DOWNTOWN CENTRAL CITY STREETS WITH SEVERAL FEET OF WATER
OVER MANY OF THEM
&&
BP2Local storm report, Jul 6, 10:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1032 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD CENTRAL CITY 37.30N 87.13W
07/06/2016 MUHLENBERG KY 911 CALL CENTER
3 TO 4 FEET OF WATER OVER ROADS THROUGHOUT CENTRAL CITY
AND MANY ROADS ARE IMPASSABLE...SEVERAL VEHICLES
COMPLETELY SUBMERGED...WORST CONDITIONS IN COUNTY ARE IN
CENTRAL CITY
&&
BP2Local storm report, Jul 6, 10:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1048 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM FLASH FLOOD STURGIS 37.55N 87.99W
07/06/2016 UNION KY 911 CALL CENTER
PORTIONS OF SEVERAL ROADS WITH WATER COVERING THEM NEAR
STURGIS...INCLUDING US HWY 60 WEST AND BLUEBERRY HILL
ROAD
&&
BP2Local storm report, Jul 6, 10:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1049 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
07/06/2016 SALINE IL 911 CALL CENTER
MANY ROADS FLOODED THROUGHOUT HARRISBURG
&&
BP2Local storm report, Jul 6, 10:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1050 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD MARION 37.73N 88.94W
07/06/2016 WILLIAMSON IL PUBLIC
COURT STREET IN MARION IS FLOODED.
&&
CWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:47 PM CDT | Flash Flood Watch | PAH | Gallatin, Hardin, Johnson, Massac, Pope, Saline and 1 more | 8 hr |
| Jul 6, 9:40 PM CDT | Flash Flood Warning | PAH | Gallatin, Saline, Williamson | 3 hr |
| Jul 6, 10:30 PM CDT | Flash Flood Warning | PAH | Hardin, Pope | 7 hr |
| Jul 7, 1:16 AM CDT | Flash Flood Warning | PAH | Massac | 7 hr |
| Jul 7, 5:14 AM CDT | Dense Fog Advisory | PAH | Franklin, Hamilton, Jackson, Jefferson, Perry, Saline and 2 more | 3 hr |
| Jul 7, 8:52 AM CDT | Flash Flood Watch | PAH | Alexander, Gallatin, Hardin, Jackson, Johnson, Massac and 5 more | 6 hr |
| Jul 7, 11:49 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 26 min |
| Jul 7, 12:13 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 32 min |
| Jul 7, 12:30 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pulaski, Union | 30 min |
| Jul 7, 12:37 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline, Williamson | 23 min |
| Jul 7, 12:40 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 35 min |
Nearby
Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.